Early last week, before my camping trip to Halsey, I started to get super-duper sick. It may just be “regular sick” to some of you but for me, who doesn’t get anything other than headaches, super-duper sick is bad. It was so bad that I had to see a doctor, because I couldn’t sit up and I couldn’t lie down. Everything just filled right up! Good drugs were the only cure.
The good doctor fixed me right up with a mix of over-the-counter and prescription drugs. One little pill, a steroid I was told, would open me right up. Oh. My. Gosh. It was the miracle drug. I swear, within hours of taking the initial dose, I was pretty sure I was going to live. And not only that, I would ride and camp all weekend long!
I continued the cocktail of prescribed drugs all weekend and enjoyed the weekend festivities with my friends at horse camp. Did I mention when we camp, we eat well? It’s not like we have a buffet set-up whenever we aren’t saddled up, but no one leaves the evening campfire hungry. And really, we do wear stretch breeches for our riding comfort….
Getting ready for work on Monday morning, I went to slip into a pair of Capri pants. Hmmm. I had just worn these pants a couple weeks ago and I don’t remember them quite-this-snug! Okay, not a bit – A LOT too snug. I felt like a big fat blob! I stepped onto the scale knowing it was bad news. WTH? I have crossed over to the dark side! Although I haven't kept the weight off that I lost, I am now closer to the weight I was than the weight I reached after a successful diet three years ago and that is not good. (And yes, that sentence makes perfect sense!)
As I commiserated with my online friends, I noticed my ankles were swollen to a size I haven’t seen since I was pregnant fourteen years ago. I need to lose this fast and began to contemplate the side effects of Phen-Fen vs. the Karen Carpenter diet. (Sorry, I am in a dark, dark mood). Someone, much smarter than me mentioned perhaps that little wonder drug might have something to do with my very abrupt weight gain. I Googled and sure enough; increased appetite, weight gain and water retention. Not to mention mood swings. Bingo! All of the above!
Is it possible this little drug turned me into a moon-faced blob in one week? And that it had nothing to do with rhubarb crisp and campfire sized marshmallows? Well, that’s my story and I’m sticking to it.